It looks like you're new here. If you want to get involved, click one of these buttons!
Quick Start Forum Video Tutorial
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test
The main site has all the formal medical articles and videos for you to research on.
New Members, Please read our Forum Rules before submitting your first discussion
New to forum, but hardly new to SCI Pain
Been a paraplegic (T11/12-complete) for nearly 14 years now and have been on pain meds (1600 mg/day methodone for 13 years steady) and a plethora of other trials (lyrica, neurontin, elavil, tegretol, trileptal, nortitriptyline, oxycontin, clonazepan and the fentanyl patch among a few others...). All of which has me today taking cymbalta and methadone.
Other procedures I have chased are epidural and trigger-point injections (marginal access due to bony structure since 2 stabilization surgeries ay Mayo) which were nonresponsive, and have had a Meditronic stimulator unit surgically implanted with a lead into the spinal cord--also a failure.
My pain has been a "burning" in the center groin--as if coming from my testicles--with episodic and completely debilitating "shooters" in my right illiac crest (along the top of the hip) radiating from a single-point in back around to the fron of the hip. The burning is constant and has been from the very moment I was cognizant of where I was following the initial stabilization surgery.
With the "shooters", I have not been able to correlate any causal positioning, or condition, with the exception of these (I will call them spasms although they are NOT muscular at all) spasms almost seem to be an autonomic disreflexic response to some past (hidden) medical issues I have had like osteomylitis (twice) and the occasional "responded too late to" UTI.
Lately (2-3 years now, I have been seeing these shooters onset with constipation issues (one can imadine with the narcotics I take) and have lasted for 10-12 hours with no recourse but to "squeeze through the pain with each spasm until it subsides--last for 20-30 seconds, with 1-2 minutes between spasms. I take morphine to try and mitigate pain, but it (as one would predict) may lessen the pain--which is completely debilitating as in a "9-10" on the pain scale--but causes more lethargic bowel actvity making the problem worse...
I have found that I can "irrigate" every 3-4 days (Sigmoid collostomy put in following pressure sore surgery for osteomylitis in the coccyx) and thereby keep these shooters at bay (at least those due to the constipation issues), but this is getting scarily consistent and makes me worry about what I am doing to my digestive system.
As one can imagine, I am at wits-end. I do work full-time at a major automotive interiors manufacturing company as a launch manager--but these medical complications are taking an awful toll.
Questions that I need answers for are:
1) Is there anyway to completely destroy these nerve endings causing this pain?
2) Isn't there a kind of "map" that could indicate which nerves are causing this a)burning and b)shooter pain issues I am dealing with?
3) What are the long-term deleterious effects of the (1600/mg/day) consistent dose I have been taking for over 13 years already? I am now 52.
4) Has anyone else been through these types of issues?